ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Model Number |
M8706 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2023 and suture was used.During the procedure, two needles pop off of the suture.A third suture from a different lot was used to complete the case with no patient consequences.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: when were the needles detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? during the procedure while passing the suture through vessels please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu.(b)(6).I don¿t have her email.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: 2210968-2023-04798.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/1/2023.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received fifteen unopened samples that pertain to the product code m8706.The product code is double armed.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.